Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Goodland, KS

June 14, 2012Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 14, 2012, 11:30 PM MDT for Kit Carson County, Colorado. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 11:30 PM MDT (05:30 UTC)
Expired
Jun 15, 2012, 12:15 AM MDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 11:50 PM MDTHAIL 0.75Stratton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
3631 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS53 KGLD 150530
SVRGLD
COC063-150630-
/O.NEW.KGLD.SV.W.0094.120615T0530Z-120615T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1130 PM MDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1230 AM MDT

* AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF VONA...AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 407 AND 431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3948 10256 3918 10228 3910 10281 3926 10290
TIME...MOT...LOC 0530Z 252DEG 17KT 3922 10271
WIND...HAIL 60MPH 1.00IN
$$

DR
3 follow-up statements
305 
WWUS53 KGLD 150544
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM MDT THU JUN 14 2012

COC063-150630-
/O.CON.KGLD.SV.W.0094.000000T0000Z-120615T0630Z/
KIT CARSON CO-
1144 PM MDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 1230 AM MDT...

AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRATTON...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  STRATTON AND BETHUNE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 407 AND 431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3911 10273 3929 10285 3948 10256 3918 10228
TIME...MOT...LOC 0545Z 252DEG 17KT 3924 10262
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON
645 
WWUS53 KGLD 150607
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1207 AM MDT FRI JUN 15 2012

COC063-150630-
/O.CON.KGLD.SV.W.0094.000000T0000Z-120615T0630Z/
KIT CARSON CO-
1207 AM MDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON COUNTY UNTIL 1230 AM MDT...

AT 1202 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF STRATTON...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BETHUNE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 411 AND 431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3917 10266 3932 10279 3948 10256 3918 10228
TIME...MOT...LOC 0607Z 252DEG 17KT 3927 10249
WIND...HAIL 60MPH 1.00IN
$$

DR
738 
WWUS53 KGLD 150615
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1215 AM MDT FRI JUN 15 2012

COC063-150626-
/O.CAN.KGLD.SV.W.0094.000000T0000Z-120615T0630Z/
KIT CARSON CO-
1215 AM MDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIT CARSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3917 10266 3932 10279 3948 10256 3918 10228
TIME...MOT...LOC 0616Z 252DEG 17KT 3928 10244
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:15 PM MDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 5:15 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT THU JUN 14 2012

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 225 PM MDT THU JUN 14 2012

COMPLICATED FORECAST FOR LATE THIS AFTERNOON AND EVENING WITH
STALLED COLD FRONT ACROSS THE CWA AND THE POTENTIAL FOR SEVERE
THUNDERSTORMS TO DEVELOP BY 21Z.

CURRENT VAPOR IMAGERY SHOWS COMPACT UPPER LEVEL TROUGH MOVING INTO
MANITOBA WITH VORT MAX MOVING THROUGH NORTH DAKOTA. ANOTHER WAVE
MOVING THROUGH THE SOUTHERN ROCKIES WILL IMPACT THE REGION LATE THIS
AFTERNOON AND EVENING. AT THE SURFACE...COLD FRONT HAS SAGGED INTO
THE CWA AND CURRENTLY STALLED ALONG A LINE FROM ABOUT MCCOOK
NEBRASKA TO LAMAR COLORADO AND WILL BE THE MAIN FOCUS FOR CONVECTIVE
DEVELOPMENT. EXPECT DEVELOPMENT TO BEGIN ALONG CONVERGENCE ZONE NEAR
TRENTON AND WORK SOUTHWARD ALONG FRONT. SURFACE OBS IMPLY THAT WINDS
ARE BEGINNING TO BACK ACROSS THE NORTHEAST CWA WITH MESOLOW
DEVELOPING IN THE NORTHWEST CORNER OF KANSAS. THIS WILL ALLOW FOR
INCREASED CONVERGENCE ALONG THE FRONTAL BOUNDARY. CAP HAS QUICKLY
BEGUN TO ERODE AS DAYTIME HEATING HAS HELPED TO MIX OUT THE BOUNDARY
LAYER. DEEP LAYER MOISTURE PROFILE WITH SURFACE DEW POINTS IN THE 50S
AND 60S ACROSS THE CWA HAS CONTRIBUTED TO A VERY UNSTABLE AIR MASS
ACROSS KANSAS AND NEBRASKA. WITH PRECIPITABLE WATER VALUES OF 1-1.5
INCHES AND RELATIVELY WEAK FLOW ALOFT...STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL WHICH WILL LEAD TO FLOOD ISSUES ALONG THE
CONVECTIVE LINE. IN ADDITION...SIGNIFICANT CAPE VALUES OF 3000-4000
J/KG WILL ALLOW FOR STRONG UPDRAFTS AND THE PRODUCTION OF LARGE
HAIL. STORMS WILL MOVE EASTWARD THROUGH THIS EVENING.

FRIDAY BRINGS ANOTHER CHANCE FOR THUNDERSTORMS AS LOW LEVEL MOISTURE
CONTINUES TO BE ABUNDANTLY AVAILABLE AND ANOTHER SHORTWAVE TROUGH
AND PACIFIC COLD FRONT APPROACH THE REGION. CYCLOGENESIS WILL DEVELOP
ACROSS NEW MEXICO BY TOMORROW AFTERNOON AND WILL ALLOW FOR UPSLOPE
FLOW PATTERN ALONG THE HIGH PLAINS. GREATEST THREAT FOR SEVERE
WEATHER WILL EXTEND FROM NORTHEAST COLORADO NORTH INTO THE BLACK
HILLS OF SOUTH DAKOTA.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 225 PM MDT THU JUN 14 2012

AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE IN FROM THE WEST FRIDAY
EVENING.  MODELS SHOW THE BEST INSTABILITY TO BE JUST AHEAD OF THE
UPPER LEVEL TROUGH ALONG AND WEST OF THE COLORADO BORDER.  THERE IS
ALSO A SURFACE TROUGH JUST SOUTH OF THE AREA WHICH MAY ALSO SERVE AS
A FOCUS FOR CONVECTION...SO WILL EXTEND PRECIP. CHANCES SOUTH TOWARD
THE TRIBUNE AND LEOTI AREA.  FURTHER EAST OF THE COLORADO BORDER
POINT SOUNDINGS SHOW A WEAK CAP IN PLACE SO WILL KEEP AREAS FURTHER
EAST DRY FOR THE EARLY EVENING. DURING THE LATE EVENING THE SHORT WAVE
TROUGH CONTINUES TO PROGRESS EAST AS DOES THE AXIS OF INSTABILITY.
AS THE LOW LEVEL JET STRENGTHENS 850-700MB THETA-E CONVERGENCE
DEVELOPS OVER THE CENTRAL PART OF THE AREA. POINT SOUNDINGS
SATURATE DOWN TO 850MB OR SO. WITH THE ADDED LIFTING OF THE LOW
LEVEL JET AND INCREASED MOISTURE...THIS SHOULD BE THE BEST PERIOD
FOR PRECIPITATION SO HAVE INCREASED PRECIP. CHANCES SOME DURING
THE LATE EVENING. DURING THE OVERNIGHT PERIOD THE SHORT WAVE
TROUGH PROGRESSES EASTWARD...EXITING THE AREA DURING THE EARLY
MORNING. A COLD FRONT WILL MOVE INTO THE TRI-STATE AREA BEHIND THE
SHORT WAVE TROUGH. WITH POINT SOUNDINGS SHOWING A DRYING TREND
WILL HAVE PRECIP. CHANCES DECLINE THROUGH THE REST OF THE NIGHT.

SATURDAY WILL LEAVE IN SOME SLIGHT CHANCES FOR THE MORNING OVER THE
MCCOOK TO HILL CITY AREA AS THE UPPER LEVEL SHORT WAVE TROUGH EXITS
THE AREA. THERE WILL BE SOME LINGERING MOISTURE FOR LIFTING ALONG
THE COLD FRONT TO WORK WITH.  THE COLD FRONT WILL EXIT THE AREA
AROUND NOON...STALLING JUST SOUTH OF THE AREA DURING THE AFTERNOON.

DURING THE AFTERNOON AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OVER
THE WESTERN PART OF THE AREA.  AN INSTABILITY AXIS WILL DEVELOP
ALONG THE COLORADO BORDER WITH MINIMAL CINH WHICH WILL ALLOW
THUNDERSTORMS TO DEVELOP AHEAD OF THE UPPER LEVEL TROUGH.  MODELS
ALSO SHOW AN AREA OF SURFACE CONVERGENCE IN THE WIND FIELD
CO-LOCATED WITH THE INSTABILITY AXIS WHICH SHOULD SERVE AS A FOCUS
FOR STORM DEVELOPMENT.  THE STALLED FRONT SOUTH OF THE AREA WILL
ALSO SERVE AS A FOCUS FOR CONVECTION DURING THE LATE AFTERNOON SO
HAVE EXTENDED THE PRECIP. CHANCES FROM THE COLORADO BORDER EAST
TOWARD LEOTI AND HILL CITY.  TRAINING THUNDERSTORMS MAY DEVELOP
AROUND THE TRIBUNE TO HILL CITY AREA DUE TO THE MEAN FLOW RUNNING
PARALLEL TO THE STALLED FRONT JUST SOUTH OF THE AREA.

SATURDAY NIGHT ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH
THE AREA.  MODELS DISAGREE WITH THE TIMING OF SHORT WAVE TROUGH.
THE NAM/SREF/ECMWF MOVE THE TROUGH THROUGH FASTER WHILE THE GFS
MOVES THE TROUGH THROUGH SLOWER.  WILL SIDE WITH THE CONSENSUS AND
KEEP THE WEST HALF OF THE AREA DRY WITH SOME PRECIP. CHANCES OVER
THE EAST DURING THE OVERNIGHT HOURS BEFORE THE SHORT WAVE TROUGH
EXITS DURING THE EARLY MORNING HOURS.

FOR THE SUNDAY THROUGH THURSDAY PERIOD A LONG WAVE TROUGH WILL
REMAIN JUST NORTH OF THE AREA.  ON TUESDAY AN UPPER LEVEL SHORT WAVE
TROUGH WILL DEEPEN OVER THE GREAT BASIN...TURNING THE UPPER LEVEL
FLOW TO THE SOUTHWEST.  TUESDAY NIGHT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE AREA ACROSS A DRY LINE.  THIS WILL LEAD TO PRECIPITATION
CHANCES FOR THE EASTERN PART OF THE AREA.  WEDNESDAY THERE WILL BE
SOME LINGERING PRECIP. CHANCES IN THE FAR EAST AS THE SHORT WAVE
TROUGH DEPARTS THE AREA.

A COLD FRONT WILL MOVE IN WEDNESDAY NIGHT....GIVING THE AREA THE
BEST SHOT AT PRECIP. CHANCES FOR NEXT WEEK.  BEHIND THE FRONT THE
LONG WAVE TROUGH AXIS WILL MOVE THROUGH THE AREA...BRINGING PRECIP.
CHANCES TO AN END.  THERE MAY BE A FEW LINGERING PRECIP. CHANCES OUT
EAST AND SOUTH BEFORE THE FRONT AND TROUGH AXIS EXIT THE AREA
THURSDAY MORNING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 509 PM MDT THU JUN 14 2012

PRIMARY AVIATION CONCERN THROUGH THE FIRST 3 HR OF THE TAF PERIOD
WILL BE THUNDERSTORMS AT KMCK AND WITHIN THE VICINITY OF KGLD.
CANT RULE OUT STRONG STORM AT EITHER TERMINAL...WITH VERY STRONG
WINDS AND LARGE HAIL POSSIBLE. BEST THUNDERSTORM CHANCES WILL
REMAIN EAST OF KGLD...THOUGH BASED ON SATELLITE/RADAR COULDNT RULE
OUT DEVELOPMENT WITHIN VICINITY OVER THE NEXT FEW HOURS. MVFR CIGS
ARE EXPECTED TO DEVELOP AROUND SUNRISE FRIDAY MORNING AND THEN
SHOULD IMPROVE BY MIDDAY. WINDS WILL REMAIN ABOUT 12KT OR LESS OUT
OF THE NORTHEAST THROUGH THE PERIOD...WITH GUSTY WINDS WITH
THUNDERSTORMS THIS EVENING

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...PM
LONG TERM...JTL
AVIATION...DR
Hazardous weather outlook, Jun 14, 10:37 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT THU JUN 14 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT THU JUN 14 2012 /1137 AM CDT THU JUN 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT...MAINLY EAST OF THE COLORADO KANSAS BORDER. A FEW STORMS
COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON THROUGH
EVENING ACROSS MUCH OF THE AREA AS A WEATHER DISTURBANCE MOVES
ACROSS THE AREA FROM THE WEST. LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE.

ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED SATURDAY. AT THIS
TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 14, 6:52 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 SE HOXIE              39.29N 100.36W
06/14/2012  M1.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

&&

MLAMMERS
Local storm report, Jun 14, 7:13 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     GOVE                    38.96N 100.49W
06/14/2012  M58 MPH          GOVE               KS   MESONET

&&

MLAMMERS
Local storm report, Jun 14, 7:34 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             OAKLEY                  39.13N 100.85W
06/14/2012  M1.50 INCH       LOGAN              KS   EMERGENCY MNGR

&&

MLAMMERS
Special weather statement, Jun 14, 8:13 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM CDT THU JUN 14 2012

KSZ014-150315-
THOMAS-
913 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
ANGELUS TO 7 MILES NORTHWEST OF WINONA...MOVING NORTHWEST AT 15 MPH.

WINDS TO 55 MPH AHEAD OF THESE STORMS HAVE PRODUCED AREAS OF BLOWING
DUST REDUCING VISIBILITIES AS LOW AS ONE MILE. TRAVELERS SHOULD BE
PREPARED FOR SUDDEN CHANGES IN WIND SPEED AND REDUCTIONS IN
VISIBILITY OVER SHORT DISTANCES.

&&

LAT...LON 3915 10073 3915 10136 3954 10138 3954 10074
TIME...MOT...LOC 0212Z 125DEG 15KT 3927 10067 3913 10136

DR
Special weather statement, Jun 14, 8:31 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT THU JUN 14 2012

COZ090-091-KSZ001-002-013-NEZ079-150330-
CHEYENNE-DUNDY-KIT CARSON COUNTY-RAWLINS-SHERMAN-YUMA COUNTY-
831 PM MDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN
NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY MOVING NORTHWEST OVER THE AREA WITH WINDS
GUSTING TO 55 MPH. THESE WINDS ARE PRODUCING AREAS OF BLOWING DUST
WITH VISIBILITIES AS LOW AS ONE MILE. TRAVELERS SHOULD BE PREPARED
FOR SUDDEN CHANGES IN WIND SPEED AND VISIBILITY OVER SHORT DISTANCES.

&&

LAT...LON 4003 10132 4001 10132 4000 10130 3990 10123
      3906 10269 3947 10299 4031 10152
TIME...MOT...LOC 0230Z 151DEG 31KT 3993 10138 3920 10266

DR
Special weather statement, Jun 14, 11:14 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1114 PM MDT THU JUN 14 2012

COZ090-091-150545-
KIT CARSON COUNTY-YUMA COUNTY-
1114 PM MDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 1111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF THURMAN...OR 12 MILES
NORTHWEST OF FLAGLER...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3956 10316 3957 10281 3975 10280 3957 10263
      3918 10316
TIME...MOT...LOC 0513Z 235DEG 16KT 3945 10317

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:04 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson22 min
Jun 14, 8:31 PM MDTSpecial Weather StatementGLDKit Carson59 min
Jun 14, 11:14 PM MDTSpecial Weather StatementGLDKit Carson31 min
Jun 15, 12:18 AM MDTSpecial Weather StatementGLDKit Carson57 min
Jun 15, 5:59 PM MDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.